Feeling worse after b12 injections

Hi there, I'm Lily. I was diagnosed with b12 deficiency about 2 months ago (level was 98) after a few months of tiredness and neurological symptoms. I started hydroxocobalamin injections once a week and after number 4 was starting to feel good. After i had my 5th injection however, i started to feel worse and could feel myself getting tired again and feeling unsteady all the time. I've felt this way ever since which is incredibly frustrating. After my 7th injection i had another blood test which showed my level at 970. I'm torn because i don't know whether i should just keep going with the patches and sublingual methylcobalamin and deal with the side effects or just stop taking them for awhile since it's really difficult to work or do anything for the day or two after i take any b12.

I'm just wondering if anyone knows why i would be feeling so tired since i thought b12 was supposed to do the opposite. Any response would be appreciated.

Thankyou.

1 Reply

oldestnewest
  • Hi Lilly,

    Welcome here. I am sorry you are diagnosed with PA?B12 def, but hopefully in time you will feel a lot better!

    It can take time, the treatment itself can make you feel tired for a day or 2, your body has so much repairing to do that sometimes its best to give in and give your body rest to get things back to normal.

    I used to get quite hot and headachy some 4 hours after a B12 jab, would fall a sleep, so I started planning my jabs for the weekend so I'd be good again on Monday.

    Give it time, its taken years to become B12 depleted, it will take time to get all the faulty blood cells formed by not enough B12 replaced by good healthy ones. Also make sure you have serum folate and ferritin (= iron storage) tested as all 3 (B12/ folate/ iron/ B6) are needed in optimum supply for good blood production. It takes 3-4 months to replace blood cells in a body, so perhaps its early days for you to think all is now under control.

    Taking a multi vitamin can help.

    I hope you can take it easy for a bit, look after your self and eat well, rest when you can etc,

    Kind regards,

    Marre

You may also like...